TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Substance Use Whether you are combating substance abuse, are in search support, or have questions about drugs or alcohol, ask in this forum.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

How do you deal with withdrawal? - March 1st 2012, 11:00 AM

I am on antidepressants (duloxetine) that are prescribed for me and am now physically dependent on them. I really don't think they're doing me much good and am sick of having to go to the pharmacy weekly as I am not trusted with more than 7 days worth of meds. I have decided to stop taking them, but I know from experience that I get some pretty horrible withdrawal effects from going cold-turkey (sweats, shaking, brain "shocks", mood swings and generally feeling like crap).
Does anyone have any advice on how to deal with the withdrawal? I no longer have a GP as I have moved out of the area for my last one and have 3 days worth of meds left. Any advice please?
Thanks
   
  (#2 (permalink)) Old
Ryan1 Offline
A Man Of My Word
I've been here a while
********
 
Ryan1's Avatar
 
Name: Ryan
Age: 28
Gender: Male
Location: Canada, Ontario

Posts: 1,518
Blog Entries: 5
Join Date: January 1st 2010

Re: How do you deal with withdrawal? - March 1st 2012, 05:47 PM

Hi ella,

Withdrawal is never easy, the best thing I could suggest is getting off that meds and just take a few days off to yourself. Try to recover as best you can. During that time I think its important to eat healthy to keep nutrients in your body. There's really no easy way out of it. I think quitting cold turkey is the best way, that's just me though.

Anti-depressants were perscribed for a reason, likely to keep yourself from relapsing emotionally, if you need anyone to talk to for any reason please Pm me.
   
  (#3 (permalink)) Old
Dr.Bobby Offline
Psychologist
Senior TeenHelper
*******
 
Dr.Bobby's Avatar
 
Age: 61
Gender: Male

Posts: 864
Join Date: September 9th 2011

Re: How do you deal with withdrawal? - March 1st 2012, 06:20 PM

Ella, this post is worrisome!

First, anti depressant meds are either effective in reducing the symtoms of depression...in which case they're, well, effective...or they're not. "Dependency' isn't really part of it. Don't confuse 'Effective' with 'Dependent'.

Second, going 'cold turkey'...complete cessation of your anti depressants without medical supervision is never a good thing, as you experienced from all those nasty effects last time. Your body experiences this as a biological shock. If you've decided to come off your meds you should be doing it with medical supervision, this isn't a control issue but a medical one.

Call a doc. And until then, continue taking your meds.
   
  (#4 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: How do you deal with withdrawal? - March 2nd 2012, 07:51 AM

I know I should really see a doctor to gradually lower my dose and do it properly, but if I register with a new doctor where I live, I will have to transfer to a new community mental health team and go back on the waiting list for DBT and from there it could be another year before I get to the top of the waiting list. I'm going to be moving back to my old area as soon as I can, but until then my old doctor wont see me so I'm kind of stuck. The only way I can think of to reduce the withdrawal is to reduce how often I take my meds so go 1 day without, then take one, then 2 days without, then take one, then 3 days without etc I really don't know.
I'm seeing my DBT therapist today, so I might ask for her advice.
   
  (#5 (permalink)) Old
Paint_It_Black Offline
Member
Not a n00b
**
 
Paint_It_Black's Avatar
 
Name: N/A
Gender: N/A
Location: N/A

Posts: 87
Join Date: February 25th 2011

Re: How do you deal with withdrawal? - March 16th 2012, 10:47 PM

The only way to really deal with withdrawl is to make up your mind your not going to take them and just stick to it you could go to the doctor and have your dose lowered over time until you stop taking it in general. but the fastest way is to just deal with it head on good luck.
   
Closed Thread

Bookmarks

Tags
deal, withdrawal

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.